Allergic Reaction To Antibiotics Can Often Be Mistaken For Side Effects Of Taking Antibiotics

Allergic reaction to antibiotics is a distinct possibility when taking antibiotics and the reactions can range from mild allergic reactions such as an itchy rash or even slight wheezing to severe allergic reaction to antibiotics known as anaphylaxis that are life threatening and which involve swollen throats and not being able to breathe as well as low blood pressure. In fact, one of the things that doctors often come across with regard to allergic reaction to antibiotics is that patients often mistake side effects of antibiotics for allergic reactions.

Thus, it is important that you are able to distinguish between what the side effects of antibiotics are and those that are allergic reaction to antibiotics because it is not recommended to take a drug that is closely related to an antibiotic if you are victim of allergic reaction to antibiotics.

Penicillin And Sulphonamides

Antibiotics and more particularly penicillin as well as sulphonamides are what are the main reason why you could suffer from allergic reaction to antibiotics and it is believed that in adults it accounts for as many as five percent of allergic reactions that are due to taking one or more antibiotic. However, it is also not possible to diagnose whether a person is in fact suffering from allergic reaction to antibiotics or not since no clear-cut method of determining the true situation is known and thus there is a lot of confusion as to whether a patient is suffering from allergic reaction to antibiotics or they are suffering from symptoms of an underlying condition.

Furthermore, allergic reaction to antibiotics are generally classified according to the time that they began to show up and because there is no definite test for allergic reaction to antibiotics, the problem is not easily got rid of. So, if you have a rash it may occur because of an underlying infection or it could be due to having an allergic reaction, and in case you are taking several drugs, the problem of finding what exactly is wrong with you becomes even more complicated.

Your history of events that have taken place at or about the time that the allergic reaction to antibiotics first came to your notice is thus very important in being able to diagnose the problem correctly. However, one possible means of detecting whether you have allergic reaction to antibiotics or not is through use of skin testing that is especially useful to assess whether a patient is hypersensitive to certain antibiotics and more particularly penicillin, though even then it can at best only predict reactions caused by antibodies.

About these ads

Tags: , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


Follow

Get every new post delivered to your Inbox.

%d bloggers like this: